question-icon

What causes foamy stool?

default
Posted on Thu, 17 Jul 2014
Question: Usually in the afternoon I feel like my lower abdomen makes some noise. As I feel like going into the washroom foamy stool in a small quantity gets discharge without any solid, and soon I feel better. This goes on for about 1 month. Recently I took tablet of O2 (200mg) for 7 days (2times), and during the course I was relived and no foamy stool was discharged. But from my third third day without medicine, I feel uneasy and and the same problem reoccur.
doctor
Answered by Dr. Gaurav Katiyar (2 hours later)
Brief Answer:
Inflammatory Bowel Disease (IBD)

Detailed Answer:
Hi,

I have gone through your query. You pass foamy stool usually in afternoon. This has been going on for last one month. After course of O2 you get it again. There might be some Inflammatory condition going in your gastro-intestinal tract.

It may be due to various causes like lactose intolerance, allergy to gluten protein (Wheat protein), vitamin deficiency or infections. As symptoms stopped on taking O2, I usually advise my patients, antibiotics like Ciprofloxacin 500 mg twice daily and metronidazole 400 mg thrice daily for 7 more days.

If after the course, problem recurs, you need investigations like Blood test for Antiendomysial antibodies, and if tests come positive gastroscopy and biopsy may be required. You will need to visit a local Gastroeneterologist for clinical examinations and treatment.


Hope i have answered your query, if you have any query, i will be happy to help.
You can contact me on my page http://bit.ly/1dYupT2
Wish you a good health.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Gaurav Katiyar

General & Family Physician

Practicing since :2008

Answered : 642 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes foamy stool?

Brief Answer: Inflammatory Bowel Disease (IBD) Detailed Answer: Hi, I have gone through your query. You pass foamy stool usually in afternoon. This has been going on for last one month. After course of O2 you get it again. There might be some Inflammatory condition going in your gastro-intestinal tract. It may be due to various causes like lactose intolerance, allergy to gluten protein (Wheat protein), vitamin deficiency or infections. As symptoms stopped on taking O2, I usually advise my patients, antibiotics like Ciprofloxacin 500 mg twice daily and metronidazole 400 mg thrice daily for 7 more days. If after the course, problem recurs, you need investigations like Blood test for Antiendomysial antibodies, and if tests come positive gastroscopy and biopsy may be required. You will need to visit a local Gastroeneterologist for clinical examinations and treatment. Hope i have answered your query, if you have any query, i will be happy to help. You can contact me on my page http://bit.ly/1dYupT2 Wish you a good health.